MAUDE Adverse Event Report: RESHAPE LIFESCIENCES GASTROINTESTINAL BOUNDARY IDENTIFIER (GIBI HD) 36FR; INTRODUCTION/DRAINAGE CATHETER

RESHAPE LIFESCIENCES GASTROINTESTINAL BOUNDARY IDENTIFIER (GIBI HD) 36FR; INTRODUCTION/DRAINAGE CATHETER
Model Number B-2036
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon experienced difficulties with retrieving the gastrointestinal boundary identifier (gibi) hd gastric tube during surgery.During the primary laparoscopic gastric bypass, the gibi gastric tube size 36 fr was utilized as a guide to size the stomach pouch and roux limb.Following the creation of the stomach pouch, the tube was advanced into the jejunum and was used as a sizing guide to create the gastrojejunal anastomosis.The tube's soft tip and balloon were positioned distally to the anatomosis site before suture was made.Upon the completion of the gastrojejunal anastomosis, the surgeon attempted to retrieve the gastric tube by pulling it proximally; however, the tube had difficulty passing through the sutured gastrojejunal anastomosis.The suture was loosened to allow the tube retrieval.The site was resutured.Endoscopy was used to identify and repair any leakage.Due to the difficulty of tube retrieval, the surgery was extended.There was no report of injury to the patient or device malfunction.
 
Additional Manufacturer Narrative
The complaint is pending on the completion of the investigation.Once evaluation is completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was not available to be examined.As a result the investigation involved a review of manufacturing records and risk files.The device was manufactured to specification.The risk file was reviewed and found that the placement of staples/stitches around the device could make it difficult to remove the catheter, thus a corrective action has been initiated (capa 2036).The investigation for this complaint includes the capa 2036 investigation and is considered a single complaint (for reporting purpose).This corrective action will identify the root cause and take the necessary actions to prevent recurrence of the event(s) reported in this complaint.The lot history record was reviewed and no discrepancies or non-conformance's recorded.Product was manufactured according to specification.Unable to determine root cause.The investigation findings do not lead to a clear conclusion about the cause of the reported adverse events.

Brand Name
GASTROINTESTINAL BOUNDARY IDENTIFIER (GIBI HD) 36FR
Common Device Name
INTRODUCTION/DRAINAGE CATHETER
Manufacturer (Section D)
RESHAPE LIFESCIENCES
1001 calle amanecer
san clemente CA 92673
Manufacturer Contact
toan hoang
1001 calle amanecer
san clemente, CA 92673
9492764349
MDR Report Key15720548
Report Number3013508647-2022-00221
Device Sequence Number11495691
Product Code KNT
UDI-Device Identifier00850007764227
UDI-Public(01)00850007764227(10)783371(11)220518(17)240518
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model NumberB-2036
Device Catalogue NumberB-2036
Device Lot Number783371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown